Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 57, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 26, 2023, 5:22 AM CDT for 4 counties in Wisconsin. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2023, 5:22 AM CDT (10:22 UTC)
- Expired
- Jul 26, 2023, 6:15 AM CDT
- In force
- 53 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Columbia County, WI, Green Lake County, WI, Marquette County, WI, Sauk County, WI
The radar
The Milwaukee radar (KMKX), 102 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 10.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1348 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1459 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 4:10 AM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 26, 4:10 AM CDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 410 AM CDT Wed Jul 26 2023 .SHORT TERM... (Issued 409 AM CDT Wed Jul 26 2023) Today through Thursday: MCS north of La Crosse has gradually been weakening with no severe wx lately. Do not expect it to dissipate either though, as low to mid level warm, moist advection should remain sufficient ahead of it. It will also continue to be supported aloft by the shortwave trough in the vicinity. Thus expect showers and storms to affect the nrn CWA this morning with more scattered showers and storms to the south. Some west to east training of rainfall is possible toward central WI but any flash flood threat would be very low given the drought conditions. The shortwave trough and wave of low pressure should reach Lake MI by early afternoon with overall subsidence afterward, although cannot completely rule out isolated showers and storms along a weak cold front. Overall, consider the SVR risk marginal for today given the elevated nature of the storms this morning and subsidence suppressing deep convection over the cold front later today. Still think very warm temps and high humidity will combine for heat index values in the middle to upper 90s by late afternoon. Clearing skies for tnt and continuing into Thu as weak high pressure moves across the region. High temps in the lower to middle 90s inland from Lake MI still looks good for Thu, with Heat Index Values in the middle to upper 90s. Gehring && .LONG TERM... (Issued 409 AM CDT Wed Jul 26 2023) Thursday night through Tuesday: Weak shortwave troughs within zonal flow and the passage of a cold front will bring periodic showers and storms from Thu nt-Fri nt. Depending on the timing of clouds and storms, Fri could still be a rather hot day but below Heat Advisory criteria. Zonal flow over the nrn USA will transition to nwly flow over the Great Lakes region for the weekend as a large upper trough deepens over se Canada and New England. This will aid in a cold frontal passage Fri nt with nly winds and a return to normal temps for Sat. A sfc ridge will then slowly move across the region late Sat into Sun nt with pleasant temps and humidity continuing. More clouds are expected Mon-Tue as low to mid level warm, moist advection begins once again, but only small chances for showers at this time. Gehring && .AVIATION... (Issued 409 AM CDT Wed Jul 26 2023) Sct-bkn040-050 today with scattered to numerous showers and storms especially this morning into the early afternoon. Low Cigs and Vsbys in and around storms. Clearing skies for tnt but some fog in low lying areas will be possible. Gehring && .MARINE... (Issued 409 AM CDT Wed Jul 26 2023) A wave of low pressure around 29.7 inches will move across central or southern Lake Michigan this afternoon. Modest southerly winds ahead of the low will abruptly turn northerly after its passage. Some haze or smoke is expected over the lake today. Light winds will then prevail tonight into Thursday as weak high pressure moves across the lake. Light southerly winds will then return late Thursday into Friday as the high exits the area. A cold front will then slowly shift south across the lake Friday into Friday evening with winds turning northerly once again. Gehring && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jul 26, 3:31 AM CDT, 1 hour 51 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 331 AM CDT Wed Jul 26 2023 WIZ046-047-051-052-056>060-062>072-270845- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 331 AM CDT Wed Jul 26 2023 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight Scattered thunderstorms are possible this morning with pockets of stronger winds toward central Wisconsin not out of the question and exiting during the afternoon. Heat indices of mid 90s are possible today, possibly higher to the southwest. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Additional thunderstorm chances late Thursday night into Friday night. Heat indices of mid to upper 90s are forecast for Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. LMZ643>646-270845- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 331 AM CDT Wed Jul 26 2023 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Today and Tonight Scattered thunderstorms are possible this morning toward central Wisconsin nearshore areas and exiting during the afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There will be additional thunderstorm chances late Thursday night into Friday night. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-270845- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 331 AM CDT Wed Jul 26 2023 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Today and Tonight Scattered thunderstorms are possible this morning and again in the afternoon and evening across the southern half Lake Michigan. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There will be additional thunderstorm chances late Thursday night into Friday night. www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 6:10 AM CDT | Special Weather Statement | MKX | Columbia, Dodge, Fond du Lac, Green Lake | 35 min |
| Jul 26, 6:48 AM CDT | Special Weather Statement | MKX | Fond du Lac | 27 min |
| Jul 26, 7:01 AM CDT | Special Marine Warning | MKX | 119 min | |
| Jul 26, 7:04 AM CDT | Special Weather Statement | MKX | Ozaukee, Sheboygan | 41 min |
| Jul 26, 7:08 AM CDT | Special Weather Statement | MKX | Green, Lafayette | 37 min |
| Jul 26, 7:31 AM CDT | Severe Thunderstorm Warning | MKX | Green, Rock | 44 min |
| Jul 26, 8:03 AM CDT | Severe Thunderstorm Warning | MKX | Rock, Walworth | 42 min |
| Jul 26, 8:28 AM CDT | Special Marine Warning | MKX | 2 hr | |
| Jul 26, 8:41 AM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Walworth | 49 min |
| Jul 26, 8:58 AM CDT | Special Marine Warning | MKX | 17 min | |
| Jul 26, 9:30 AM CDT | Special Weather Statement | MKX | Kenosha, Racine | 30 min |
| Jul 26, 10:10 AM CDT | Special Weather Statement | MKX | Lafayette | 35 min |
| Jul 26, 10:16 AM CDT | Severe Thunderstorm Warning | MKX | Iowa, Lafayette | 44 min |
| Jul 26, 10:31 AM CDT | Severe Thunderstorm Warning | MKX | Dane, Green, Iowa, Lafayette | 44 min |
| Jul 26, 10:57 AM CDT | Special Weather Statement | MKX | Rock | 33 min |
| Jul 26, 11:24 AM CDT | Severe Thunderstorm Warning | MKX | Dane, Jefferson, Rock, Walworth, Waukesha | 51 min |
| Jul 26, 11:46 AM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Milwaukee, Racine, Walworth, Waukesha | 44 min |
| Jul 26, 11:48 AM CDT | Special Marine Warning | MKX | 86 min | |
| Jul 26, 2:21 PM CDT | Heat Advisory | MKX | Columbia, Dane, Green, Iowa, Jefferson, Lafayette and 3 more | 30 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.